MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ ANESTHESIA STATION ES; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ ANESTHESIA STATION ES; AUTOMATED DISPENSING CABINET
Model Number 500400001500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 22-nov-2021 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the drawer had failed and could not be opened without considerable effort.The field service engineer (fse) inspected mini drawer and found broken plastic parts in the spring activated stopper of the mini engine.Further inspection revealed that the broken pieces were wedged between the engine and the control board.Fse removed the control board screws, dislodged the broken pieces, replaced the mini engine, and restarted the station.A hardware application test was performed, and the customer verified that the drawer was functioning properly.The system functioned as intended after the field service engineer repaired the device.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ anesthesia station es drawer was unable to open.The customer stated that this malfunction occurred while dispensing the medication and they were unable to access the medication that caused a delay to the patient care.There were no adverse events or injuries reported based on this event.

Brand Name
BD PYXIS¿ ANESTHESIA STATION ES
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key23521397
Report Number2016493-2025-133089
Device Sequence Number15899007
Product Code BRY
UDI-Device Identifier10885403477836
UDI-Public(01)10885403477836
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500400001500
Device Catalogue Number327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown